| Model Number |
G43782 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
510(k) number: p050017/s002.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Evt of the both sides of cia by using ¿shot-gun stenting¿ technique was performed.In the right side of aortic bifurcation(beginning part of right cia) was a severe tortuosity, but a wire guide(command 0.014 inch / abott) crossed the tortuosity without problems.Left brachial artery was punctured and a 10*60 ziv was advanced to left cia.Although difficulty was encountered during delivery, it could be made to reach the lesion successfully.Right femoral artery was punctured and a guiding sheath(detail: unknown) was inserted.While insertion of the sheath, slight resistance was encountered.Then, the complaint ziv5-18-125-8-60 was advanced to the lesion in right cia through the sheath.The stent of 10*60 ziv advanced from left brachial artery could be deployed in the left cia without problems.However, the outer sheath of the complaint device(which was advanced from right femoral artery) came off the handle soon after the physician started to pull back the handle to deploy the stent.Any parts of the stent had not been deployed in the artery yet when the detachment of the outer sheath occurred.So, the physician managed to retrieve the system out of the body while grasping the inner catheter and the outer sheath firmly.Another 8*40 ziv was used instead and the procedure could be completed successfully.
Event or Problem Description
Evt of the both sides of cia by using ¿shot-gun stenting¿ technique was performed.In the right side of aortic bifurcation(beginning part of right cia) was a severe tortuosity, but a wire guide(command 0.014inch / abott) crossed the tortuosity without problems.Left brachial artery was punctured and a 10*60 ziv was advanced to left cia.Although difficulty was encountered during delivery, it could be made to reach the lesion successfully.Right femoral artery was punctured and a guiding sheath(detail: unknown) was inserted.While insertion of the sheath, slight resistance was encountered.Then, the complaint (b)(4) was advanced to the lesion in right cia through the sheath.The stent of 10*60 ziv advanced from left brachial artery could be deployed in the left cia without problems.However, the outer sheath of the complaint device(which was advanced from right femoral artery) came off the handle soon after the physician started to pull back the handle to deploy the stent.Any parts of the stent had not been deployed in the artery yet when the detachment of the outer sheath occurred.So, the physician managed to retrieve the system out of the body while grasping the inner catheter and the outer sheath firmly.Another 8*40 ziv was used instead and the procedure could be completed successfully.
Additional Manufacturer Narrative
510(k) number: p050017/s002.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Problem statement: "evt (endovascular treatment) of the both sides of cia (common iliac arteries) by using ¿shot-gun stenting¿ technique was performed.In the right side of aortic bifurcation (beginning part of right cia) was a severe tortuosity, but a wire guide (command 0.014inch / abbott) crossed the tortuosity without problems.Left brachial artery was punctured and a 10*60 ziv was advanced to left cia.Although difficulty was encountered during delivery, it could be made to reach the lesion successfully.Right femoral artery was punctured and a guiding sheath (detail: unknown) was inserted.While inserting the sheath, slight resistance was encountered.Then, the complaint (b)(4) was advanced to the lesion in right cia through the sheath.The stent of 10*60 ziv advanced from left brachial artery could be deployed in the left cia without problems.However, the outer sheath of the complaint device (which was advanced from right femoral artery) came off the handle soon after the physician started to pull back the handle to deploy the stent.Any parts of the stent had not been deployed in the artery yet when the detachment of the outer sheath occurred.So, the physician managed to retrieve the system out of the body while grasping the inner catheter and the outer sheath firmly.Another 8*40 ziv was used instead and the procedure could be completed successfully." device evaluation: the ziv5-18-125-8-60 device of lot number c1166436 involved in this complaint was returned for evaluation without the original packaging.With the information provided, a physical examination of the device and a document based investigation was conducted.From the information provided, the stent was to be placed in the right cia (common iliac artery) by ipsilateral approach.The device was used percutaneously through the right femoral artery.The device was flushed through both flushing ports as per the ifu.A command 0.014¿ hydrophilic wire guide was used during the procedure.The wire guide was activated with wet gauze prior to and during the procedure.During advancement of the delivery system the proximal part of the wire guide was wet with heparinized saline using a syringe.The right side of aortic bifurcation (beginning of right cia) was described as severely tortuous and a slight resistance was encountered when advancing the device.It is known that delivery was conducted without doing anything against the resistance and the tip of the delivery system crossed the target lesion.Pre and post dilation were performed after stent placement.The device related to this occurrence underwent a laboratory evaluation on the 30 august 2018.On evaluation of the returned device, the flexor was found separated from the handle.An unknown, non-cook device was also returned.Complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the handle.The most likely root cause for this complaint is the use of a non-recommended wire guide (user error) combined with the tortuous patient anatomy at the beginning of the right cia.The use of a non-recommended wire guide with the device could have caused or contributed to insufficient device support.Insufficient device support along with resistance due to difficult patient anatomy can result in high deployment forces which can result in the separation of the flexor from the handle.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.The japanese packaging insert states the following: ¿introduce the extra or ultra stiff wire guide (6.0 french systems accept 0.035-inch wire guide; 5.0 french system accepts 0.018-inch wire guide) through the access catheter across the distal segment of the target lesion.¿ it may be noted that project ime-0035-bms has been initiated to address the issue of handle/flexor separation.Document review: the (b)(4) device of lot number c1166436 contains rmn# 18-139 (flexor 125 5fr) and rmn# 25-425 (tapered connector cap).Prior to distribution all ziv5 devices are subject to visual inspection and functional checks to ensure device integrity as per (b)(4).Rmn#18-139 (flexor 125 5fr) is subject to aqi inspection.Rmn#25-425 (tapered connector cap) was delivered with vendor product certification which states that this component conforms and was manufactured according to the specified requirements.A review of incoming qc records did not reveal any discrepancies which could have contributed to this complaint issue.A review of the relevant manufacturing records (b)(4) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1166436.Summary: complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the handle.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.